Severe hemodynamic collapse after knee surgery from bilateral adrenal hemorrhages is rare. Even rarer is it occurring from adrenal hemorrhage as a complication of heparin induced thrombocytopenia. Due to lack of awareness of this rare complication and associated complex scenario in critically ill patients, diagnosis is often made post mortem. A diagnosis of bilateral adrenal hemorrhage should be considered in any patient presenting with non-specific symptoms of fever, abdominal pain, confusion and rapid hemodynamic collapse not responding to standard therapy. This is crucial especially in the setting of heparin induced thrombocytopenia as thrombosis and not hemorrhage is often the most feared complication of this syndrome.
|Original language||English (US)|
|Number of pages||3|
|Journal||Journal of Thrombosis and Thrombolysis|
|State||Published - Jan 2012|
All Science Journal Classification (ASJC) codes
- Cardiology and Cardiovascular Medicine